Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 103, NWS Wilmington, NC

June 27, 2011Bladen County, Columbus County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 27, 2011, 1:03 PM EDT for Bladen County, Columbus County, North Carolina. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2011, 1:03 PM EDT (17:03 UTC)
Expired
Jun 27, 2011, 1:50 PM EDT
In force
47 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Bladen County, NC, Columbus County, NC

The radar

The Wilmington radar (KLTX), 61 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 5.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2020 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2020 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
685 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

704 
WUUS52 KILM 271703
SVRILM
NCC017-047-271800-
/O.NEW.KILM.SV.W.0103.110627T1703Z-110627T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
103 PM EDT MON JUN 27 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA
  NORTHERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 200 PM EDT

* AT 102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ABBOTTSBURG...OR 9 MILES NORTH OF WHITEVILLE...AND MOVING EAST AT
  15 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   ABBOTTSBURG...
   ELKTON...
   EMERSON...
   ELIZABETHTOWN...
   LISBON...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3444 7833 3435 7881 3449 7887 3450 7886
      3450 7885 3452 7885 3453 7886 3470 7844
TIME...MOT...LOC 1703Z 250DEG 11KT 3446 7874

$$

15
3 follow-up statements
707 
WWUS52 KILM 271722
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
122 PM EDT MON JUN 27 2011

NCC017-047-271800-
/O.CON.KILM.SV.W.0103.000000T0000Z-110627T1800Z/
COLUMBUS NC-BLADEN NC-
122 PM EDT MON JUN 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR SOUTHERN BLADEN AND NORTH CENTRAL COLUMBUS COUNTIES...

AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CLARKTON...OR 10 MILES NORTH OF WHITEVILLE...MOVING EAST
AT 15 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELKTON...
EMERSON...ELIZABETHTOWN...LAGOON...COUNCIL...CARVERS...LISBON AND
WHITE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3448 7882 3450 7881 3453 7881 3455 7880
      3470 7844 3444 7833 3435 7880
TIME...MOT...LOC 1722Z 250DEG 11KT 3448 7867

$$

15
350 
WWUS52 KILM 271745
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
145 PM EDT MON JUN 27 2011

NCC017-047-271800-
/O.CON.KILM.SV.W.0103.000000T0000Z-110627T1800Z/
COLUMBUS NC-BLADEN NC-
145 PM EDT MON JUN 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR SOUTHERN BLADEN AND NORTH CENTRAL COLUMBUS COUNTIES...

AT 143 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR ELKTON...OR 9 MILES SOUTH OF
ELIZABETHTOWN...MOVING EAST AT 15 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAGOON...
CARVERS...LISBON AND WHITE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3441 7873 3448 7877 3452 7875 3453 7870
      3470 7844 3444 7833
TIME...MOT...LOC 1746Z 250DEG 11KT 3450 7859

$$

15
881 
WWUS52 KILM 271750
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
150 PM EDT MON JUN 27 2011

NCC017-047-271801-
/O.CAN.KILM.SV.W.0103.000000T0000Z-110627T1800Z/
COLUMBUS NC-BLADEN NC-
150 PM EDT MON JUN 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BLADEN AND NORTH
CENTRAL COLUMBUS COUNTIES IS CANCELED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3441 7873 3448 7877 3452 7875 3453 7870
      3470 7844 3444 7833
TIME...MOT...LOC 1751Z 250DEG 11KT 3451 7857

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 11:25 AM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jun 27, 11:25 AM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1125 AM EDT MON JUN 27 2011

.SYNOPSIS...
A SUMMERTIME AIR MASS WILL PREVAIL AS BERMUDA HIGH PRESSURE
EXTENDS INTO THE AREA THROUGH TUESDAY. A COLD FRONT WILL APPROACH
THE AREA FROM THE NORTHWEST ON TUESDAY INTO WEDNESDAY BRINGING A
CHANCE OF SHOWERS AND THUNDERSTORMS. THIS FRONT SHOULD PUSH SOUTH
OF THE AREA BY THURS AS HIGH PRESSURE BUILDS FROM THE NORTH AND
HOLDS OVER THE AREA THROUGH MOST OF THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 11 AM MONDAY...QUIET CONDITIONS THIS MORNING ARE EXPECTED TO
BECOME ACTIVE EARLY THIS AFTN AND EVE AS CONVECTION BECOMES
WIDESPREAD ACROSS THE CWA. TEMPERATURES RAPIDLY HEATING UP THIS
MORNING HAVE FORCED MINOR TWEAKS TO TEMP GRIDS...AND HAVE ALSO
SLOWED ONSET OF TSTMS BASED OFF CURRENT TRENDS. OTRW NO MAJOR
CHANGES FOR THIS UPDATE.

AS FAR AS CONVECTION CONCERN TODAY...PARAMETERS CONTINUE TO LOOK
GOOD FOR WIDESPREAD ACTIVITY. LIMITING FACTOR WILL CONTINUE TO BE
ONLY MARGINAL MID LEVEL LAPSE RATES AS EVIDENCED BY BOTH 12Z MHX AND
CHS SOUNDINGS...HOWEVER OTHER INDICIES FAVOR TSTM DEVELOPMENT THIS
AFTN. TEMPERATURES IN THE LOW TO MID 90S AND DEWPOINTS IN THE LOW
70S WILL PRODUCE SBCAPE VALUES OF 2000 TO 3000 WHICH SHOULD BE
TAPPED BY PARCELS. ADDITIONALLY...THERE WILL BE A NUMBER OF
MESOSCALE BOUNDARIES WHICH WILL ASSIST IN LIFTING PARCELS THIS AFTN.
CONVECTION WILL LIKELY FIRST INITIATE ALONG THE SEA BREEZE...AND
THEN LATER DURING THE AFTN ON ANY RESIDUAL BOUNDARIES FROM
CONVECTION THAT OCCURRED NEAR THE REGION LAST NIGHT. ON TOP OF
THAT...ONCE STORMS GET GOING THEY WILL BE SLOW MOVING PULSE
TYPE...WHICH MEANS THAT OUTFLOWS FROM DISSIPATING STORMS AND STORM
MERGERS WILL ALSO ACT TO TRIGGER ADDITIONAL CONVECTION SO MULTICELL
COMPLEXES ARE LIKELY AT TIMES. DCAPE APPROACHING 1000...SURFACE TO
600 MB THETA-E DIFFERENCES NEAR 25 K...AND INVERTED V TYPE PROFILES
FAVOR CONVECTIVE DOWNBURSTS...AND ALTHOUGH WIDESPREAD SEVERE IS NOT
ANTICIPATED SOME SEVERE WIND GUSTS ARE POSSIBLE. VERY SLOW MOVING
STORMS AND WARM CLOUD DEPTH OF NEARLY 10 KFT FAVOR HEAVY DOWNPOURS
AS WELL. ALTHOUGH IT IS IMPOSSIBLE TO PINPOINT EXACTLY WHERE TSTMS
WILL OCCUR ATTM...THERE IS A GOOD CHANCE FOR WIDESPREAD ACTIVITY
TODAY AND HAVE CARRIED HIGH CHANCE POP THROUGH THE AFTN.

TEMPERATURES WILL REMAIN HOT...ABOVE 90 EVERYWHERE BUT THE BEACHES
AND MID 90S ACROSS MOST OF THE AREA. THIS COMBINED WITH DEWPOINTS IN
THE 70S WILL PRODUCE HEAT INDICIES OF 100 TO 103 ACROSS A LOT OF THE
AREA. MINS TONIGHT WILL CONTINUE WELL ABOVE CLIMO...LOW TO MID 70S
FOR THE ENTIRE AREA.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 3 AM MONDAY...SOUTHERLY WINDS WILL INCREASE AHEAD OF AN
APPROACHING COLD FRONT ON TUESDAY. COLD FRONT SHOULD REACH THE
MOUNTAINS BY AFTERNOON WITH A MOIST UNSTABLE AIR MASS AHEAD OF IT .
EXPECT INITIAL CONVECTIVE DEVELOPMENT WITH BEST CONVERGENCE ALONG
SEA BREEZE BOUNDARY LOCALLY. ANY SHWRS/TSTMS SHOULD REMAIN WEST OF
CWA UNTIL LATE DAY TUES WHEN FRONT PUSHES EAST AND SHORTWAVE MOVES
THROUGH AREA. THIS SHORTWAVE WILL MOVE THROUGH TUES NIGHT INTO WED
MORNING WHICH WILL HELP TO PRODUCE MORE WIDESPREAD SHWRS/TSTMS
ACROSS AREA. PCP WATER VALUES REACH OVER 2 INCHES AND FOLLOWING THE
AXIS OF GREATEST VALUES....WOULD EXPECT ACTIVITY TO MOVE THROUGH
WESTERN PORTION OF CWA  TUES EVENING REACHING THE COAST AROUND
MIDNIGHT AND OFF SHORE BY WED MORNING. AS SHORTWAVE MOVES OFF SHORE
WINDS ALOFT VEER AROUND TO THE W-NW WHILE SURFACE BOUNDARY GETS HUNG
UP TO THE WEST. SEA BREEZE WILL HELP TO MASK PROGRESSION OF FRONTAL
BOUNDARY. AS SEA BREEZE DEVELOPS WED...SHOULD SEE ANOTHER ROUND OF
CONVECTION ASSOCIATED WITH SFC FRONT AND SEA BREEZE BOUNDARY. BY WED
NIGHT INTO THURS DEEP LAYER NW FLOW WILL BRING DRIER AIR IN
THROUGHOUT THE LOW TO MID LEVELS AS COLD FRONT PROGRESSES TOWARD THE
COAST. PCP WATER VALUES DROP TO DOWN TO 1.5 INCHES OR LESS BY END OF
THURS MORNING. MAX TEMPS WILL REMAIN WITHIN A COUPLE OF DEGREES OF
CLIMO...AROUND 90...BUT OVERNIGHT LOWS WILL REMAIN ABOVE NORMAL IN A
MOIST SUMMER TIME AIR MASS.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 3 AM MONDAY...HIGH PRESSURE WILL BUILD IN BEHIND COLD FRONT
ON THURS. DRIER AIR WILL MOVE IN THROUGH THE LOW TO MID LEVELS OF
THE ATMOSPHERE IN A DEEPER LAYER NW-N FLOW AS SHORTWAVE EXITS THE
COAST. COLD FRONT MAKES A RUN FOR THE COAST EARLY THURS AS WINDS
VEER AROUND TO THE NORTH. GFS SHOWING PCP WATER VALUES DOWN LESS
THAN AN INCH BY THURS AFTN. MAY SEE SOME RESIDUAL MOISTURE FROM
PREVIOUS CONVECTION HELPING TO PRODUCE CU ON THURS AND WILL LEAVE
VERY LOW END CHC OF SHWRS FOR THURS. OVERALL WILL SEE A DRIER AIR
MASS IN PLACE THROUGH MOST OF THE EXTENDED. WINDS WILL CONTINUE TO
VEER AROUND TO THE E-SE AND EVENTUALLY SOUTH BY SAT BUT SHOULD SEE
A FEW DRY DAYS WITH MORE IN THE WAY OF ISOLATED CONVECTION AT
BEST. MAY NOT SEE MUCH IN THE WAY OF SHWR ACTIVITY FROM THURS
THROUGH SAT WITH A SLIGHTLY BETTER CHC BY THE END OF THE WEEKEND
AS MID TO UPPER RIDGE BUILDS IN FROM THE WEST WHICH SHOULD HOLD
ALL SHORTWAVES TO THE NORTH AND PUT A LID ON CONVECTION THROUGH
MUCH OF THE PERIOD. H5 HEIGHTS WILL BE ON THE INCREASE AS WELL AS
850 TEMPS. GFS SHOWING 850 TEMPS DOWN TO 15 C BY THURS AFTN BUT
THEY REBOUND RAPIDLY UP TO 21 C BY LATE SAT AS RIDGE BUILDS IN
ALOFT. THEREFORE EXPECT TEMPS TO START OUT AT OR BELOW CLIMO ON
THURS BUT REACHING INTO THE 90S THROUGH MOST OF THE PERIOD.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
AS OF 12Z...MAIN FORECAST CONCERN WILL BE POTENTIAL CONVECTION THIS
AFTERNOON. WITH MODELS SHOWING GOOD INSTABILITY...REMNANT BOUNDARIES
FROM PREVIOUS CONVECTION AND DEVELOPING SEA BREEZE COULD TRIGGER
STORM ACTIVITY. ANY STORMS THAT DEVELOP WILL CAUSE STRONG AND GUSTY
WINDS ALONG WITH BRIEF PERIODS OF LOWERED VSBYS...POSSIBLE
IFR...WITHIN HEAVIEST RAINFALL. KEEPING VCSH/VCTS FOR NOW AS TIMING
AND COVERAGE IS HARD TO DETERMINE ATTM. SEA BREEZE WILL ONCE AGAIN
DEVELOP AND PUSH INLAND...ALLOWING FOR SOUTHERLY FLOW AROUND 10-15
KTS THROUGHOUT THE DAY.

OVERNIGHT...CURRENT MODEL SOUNDINGS SHOW SIGNS OF A POSSIBLE STRATUS
LAYER AT THE COASTAL TERMINALS. HOWEVER...NOCTURNAL LLJ COULD KEEP
VFR TO RULE. WILL LEAVE OUT MENTION IN TAFS AND UPDATE WITH LATER
ISSUANCES.

EXTENDED OUTLOOK...ISOLATED SHOWERS/THUNDERSTORMS POSSIBLE EACH
AFTERNOON THROUGH THURSDAY. VFR FRIDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 11 AM MONDAY...2 TO 3 FT SEAS WILL INCREASE TO 3 TO 4 FT AS
WINDS PICK UP THIS AFTN. AN ISOLATED 5 FT WAVE WILL BE POSSIBLE
TONIGHT ACROSS THE OUTER WATERS...BUT FOR THE MOST PART SEAS SHOULD
REMAIN FAIRLY PERSISTENT AT 3 TO 4 FT. VERY WEAK SWELL UNDERLYING
THE WIND WAVE WILL BE MASKED SO WAVE PERIODS WILL PERSIST IN THE 5
TO 6 SEC RANGE THROUGH THE NEAR TERM. WINDS WILL BE PREDOMINANTLY
FROM THE S/SW INCREASING TO 15 TO 20 KTS BY THIS EVE AND CONTINUING
THROUGH THE OVERNIGHT.

SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 3 AM MONDAY...GRADIENT WILL TIGHTEN ON TUES BETWEEN BERMUDA
HIGH AND APPROACHING COLD FRONT. INCREASING SW WINDS UP AROUND 20
KTS ON TUES WILL DRIVE THE SEAS UP TOWARD SCA THRESHOLDS. EXPECT SEAS
IN THE 4 TO 5 FT RANGE MOST WATERS WITH SOME 6 FTERS IN OUTER
WATERS. SEAS SHOULD PEAK WED MORNING BEFORE DECREASING IN A MORE
OFF SHORE FLOW AS WINDS VEER AROUND BEHIND COLD FRONT BY WED NIGHT
INTO EARLY THURS.

LONG TERM /THURSDAY THROUGH FRIDAY/...
AS OF 3 AM MONDAY...WINDS WILL VEER AROUND FROM THE NORTH TO NE AS
HIGH PRESSURE BUILDS DOWN FROM THE NORTH THURS INTO FRI. BY END OF
PERIOD WINDS WILL COME BACK AROUND TO THE S-SW AS BERMUDA HIGH
PRESSURE TAKES CONTROL ONCE AGAIN. GRADIENT FLOW WILL BASICALLY
REMAIN 15 KTS OR LESS WITH GREATEST WINDS IN SEA BREEZE EACH AFTN
NEAR SHORE. SEAS WILL REMAIN 3 FT OR LESS THROUGH MOST OF THE
PERIOD.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...JDW
SHORT TERM...RGZ
LONG TERM...RGZ
AVIATION...ECT
Hazardous weather outlook, Jun 27, 12:34 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
1234 PM EDT MON JUN 27 2011

NCZ105-106-281645-
INLAND PENDER-COASTAL PENDER-
1234 PM EDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE AIR QUALITY WILL REMAIN VERY UNHEALTHY DUE TO THE FIRE IN THE
HOLLY SHELTER GAME LAND.

THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY
WINDS...FREQUENT LIGHTNING AND LOCALIZED FLOODING. ISOLATED
THUNDERSTORMS MAY BRIEFLY REACH SEVERE LEVELS THIS AFTERNOON AND
EVENING.

HEAT INDICES WILL BE NEAR OR JUST OVER 100 DEGREES FOR SEVERAL
HOURS TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A CODE RED AIR QUALITY ACTION DAY FOR FINE PARTICULATES EXISTS ON
TUESDAY. DENSE SMOKE AND VERY UNHEALTHY AIR QUALITY MAY PERSIST FOR
MUCH OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ107-108-281645-
INLAND NEW HANOVER-COASTAL NEW HANOVER-
1234 PM EDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AIR QUALITY WILL REMAIN UNHEALTHY ACROSS NORTHERN PORTIONS OF THE
COUNTY.

THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY
WINDS...FREQUENT LIGHTNING AND LOCALIZED FLOODING. ISOLATED
THUNDERSTORMS MAY BRIEFLY REACH SEVERE LEVELS THIS AFTERNOON AND
EVENING.

HEAT INDICES WILL BE NEAR OR JUST OVER 100 DEGREES FOR SEVERAL
HOURS TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE AIR QUALITY MAY REMAIN UNHEALTHY ACROSS PORTIONS OF THE COUNTY
FOR MUCH OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ087-096-099-109-110-SCZ017-023-024-032-033-039-053>056-281645-
ROBESON-BLADEN-COLUMBUS-INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN-
1234 PM EDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY
WINDS...FREQUENT LIGHTNING AND LOCALIZED FLOODING. ISOLATED
THUNDERSTORMS MAY BRIEFLY REACH SEVERE LEVELS THIS AFTERNOON AND
EVENING.

HEAT INDICES WILL BE NEAR OR JUST OVER 100 DEGREES FOR SEVERAL
HOURS TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AMZ250-252-254-256-281645-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1234 PM EDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS MAY AFFECT PORTIONS OF THE WATERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

17

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 1:43 PM EDTSevere Thunderstorm WarningILMBladen, Columbus, Pender62 min
Jun 27, 2:02 PM EDTSevere Thunderstorm WarningILMBladen41 min
Jun 27, 2:18 PM EDTSpecial Weather StatementILMColumbus57 min
Jun 27, 2:23 PM EDTSevere Thunderstorm WarningILMBladen, Columbus35 min
Jun 27, 2:30 PM EDTSpecial Weather StatementILMPender60 min
Jun 27, 3:30 PM EDTSpecial Weather StatementILMBladen60 min
Jun 27, 4:01 PM EDTAreal Flood AdvisoryILMBladen, Columbus97 min
Jun 27, 4:06 PM EDTSevere Thunderstorm WarningILMBladen, Columbus54 min
Jun 27, 4:36 PM EDTSpecial Weather StatementILMBladen54 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.